Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Anemic and having severe periodic cramps. Are they related?

I was told I am anemic, but this has never happened before. I went to the hospital due to severe cramps , which I have never had before as well, and they had be do a flu test, blood test, and urine sample. All came back negative for anything bad (pregnancy, urinary tract infection , flu, etc). But they did say my blood was anemic. Also, my period is very lite and brow. Can the anemia and period be related?
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Dermatologist 's  Response
your blood test is negative.
hemoglobin report was normal?
if it is normal then probably you have been told anemic clinically.your period is brown.
it may be due to old blood in uterus.
that may lead to cramps.
anemia may lead to weakness,irritability,fatigue etc.
as such it does not lead to severe cramps.
yet as it decrease oxygen supply to all body parts it may lead to cramps.
but don't worry anemia can be corrected after proper evaluation.
you should consult a gynecologist for evaluation of cramps.
hope it will help.
thank you
Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor